Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having swollen neck and part of shoulder. Having inflammation. Causing headache. Taking Advil. Help?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
the side of my neck is swollen - going around the top part of my shoulders. It has happened before and went down somewhat. Now, it is bigger and appears to be inflammed. I cannot turn my neck. It has caused a headache and I have taken over 3,000 mg of Advil - which has not helped.
Posted Wed, 26 Jun 2013 in General Health
Answered by Dr. Nsah Bernard 3 hours later

Thanks for posting on XXXXXXX

I am pleased to be able to assist you with your health query.

If the swelling seems to be inflammed thwn there is likely the possibility that it is due to an infection which might require antibiotics in order to cure it. Advil is an NSAID medication poweeful enough to normally take care of the pain but can not cure the infection. I suggest you go to the emergency room where you can propey be examined, cause determined and cured/treated. Generally antibiotics such a penicillins, erythromycin etc can cure. You can also be given other medications for pain killing such as acetaminophen combined to advil or diclofenac.

Hope this helps

Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Having swollen neck and part of shoulder. Having inflammation. Causing headache. Taking Advil. Help? 6 hours later
What types of infections cause swollen lymph nodes
Answered by Dr. Nsah Bernard 2 days later

Thanks for updating with another question,

Well there are a wide range but the most common are viral and bacterial infections which could have reached the lymph through blood. You might require additional blood tests in order to rule out that possibility. Also an underlying autoimmune conditions need to be ruled out.

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor